Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ready to change meds
Dec 3, 2008

Keith,

First of all I would like to thank you for all your help lately your a god send and really help.

I am ready to change from Combivir, Sustiva to Atripla after a recommendation from my doc as I have experienced stomach cramps and IBS since starting my meds and its really got me down and effected my standard of living...

My questions are: the doc said when I change to take my combivir as normal on a morning then take atripla on a night when i would usually take my sustiva and 2nd combivir, is that ok as reading on your site it said not to take atripla with other HIV meds - also in your experience what is the chances that changing to atripla will relieve my gut and IBS symptoms?

My main worry is also that by changing I get initial side effects such as nausia, diorreah, vomiting - as I am already on HIV treatment and sustiva is still in atripla is initial side effects less likely from changing?

I really hope this change in meds will improve things for me so I can feel I have control of my life again!

Response from Dr. Henry

I agree with the dosing recommendation from your doctor. The gut symptoms you describe could improve with the switch to Atripla -that is hard to predict and quite variable with many factors leading to gut symptoms even in the general population. KH



Previous
What Meds Next
Next
PML - what T cell count is associated with it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement